Going through topical steroid withdrawal is painful enough with the skin in a horrible state and horrible fatigue. But what makes it more difficult for me is the unknown amount of time I have to endure this. Of course the flip side is I know my skin will be great one day - something it has been for most of my life. Having an answer to my "eczema" or "atopic dermatitis" is something that cannot be measured! It is too amazing! But not knowing how long these symptoms will last is a huge source of stress for me. I am only working one day a week and it sets me back for 1-2 days. Completely exhausting me. In order for our life to truly go on (in a financial way), I need to be working full time. The stress is more than I care to have, but alas it is there.
According to Dr. Rapaport, there is no way to really know how long it will take before the skin is truly healed. A standard gauge is the longer and stronger you have used, the longer the withdrawal process. Also using on highly absorbent areas like the face can increase that time. I used all over from head to toe at some point in the span of 30 years. I have used over the counter to high concentrations only obtained by prescription. The standard time frame is 6 months to 3 years. That is a big span for someone waiting to go back to work! I am 3.5 months in and I have that feeling I am looking at 3 years. Of course the whole 3 years should not be like it is today (at least I hope not), giving periods of breaks where life is not that painful.
If you are going through this as well, hang in there. Try to focus on the fact that healing will happen. I do my best to look at that viewpoint in order to get through the rougher days.